Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Blacksburg, VA

August 6, 2016Halifax County, Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 6, 2016, 9:39 PM EDT for Halifax County, Pittsylvania County, City of Danville, Virginia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 9:39 PM EDT (01:39 UTC)
Expired
Aug 6, 2016, 10:45 PM EDT
In force
66 min
Issued by
NWS Blacksburg, VA

Counties City of Danville, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

299 
WWUS81 KRNK 070139
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT SAT AUG 6 2016

VAZ033-043-044-058-059-070245-
HENRY-CHARLOTTE-HALIFAX-PITTSYLVANIA-FRANKLIN-
939 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
CHARLOTTE...PITTSYLVANIA...SOUTHEASTERN FRANKLIN...EASTERN
HENRY...AND HALIFAX COUNTIES...AS WELL AS THE CITY OF DANVILLE
THROUGH 1045 PM EDT...

AT 936 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR MOUNT LAUREL...TO LEDA...TO
CLIMAX...TO NEAR SNOW CREEK. MOVEMENT WAS SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY
RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
SOUTH BOSTON...
HALIFAX...
CHATHAM...
AND GRETNA.

THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR SMITH MOUNTAIN LAKE OR JOHN H. KERR
RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3689 7849 3670 7865 3663 7855 3669 7865
      3669 7868 3668 7870 3654 7873 3654 7974
      3704 7979 3703 7951 3701 7948 3702 7946
      3703 7947 3700 7847
TIME...MOT...LOC 0136Z 308DEG 19KT 3691 7913 3691 7970 

$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:48 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 6, 7:48 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
748 PM EDT Sat Aug 6 2016

.SYNOPSIS...
A cold front extends from eastern Pennsylvania to central
Kentucky. This front will drift south tonight, stalling over, or
just to the south of the region on Sunday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 400 PM EDT Saturday...

Summertime upper level ridge covers the southern one half of the
CONUS with a compact 500 mb trough near the Pacific NW coast and
broad cyclonic flow over the Great Lakes and into New England.
Weak surface cold front was stretched from New England, southwest
through the lower Ohio Valley along the southern periphery of the
faster westerly flow aloft associated with the broad cyclone to
the north. Little in the way of dynamic support was associated
with the weak front with the exception for the New England portion
of front where an embedded perturbation aloft will provide
enhanced lift. Southern part of the front has been relying mainly
on daytime heating and thermodynamic support to drive deep
convection closer to the frontal boundary.

For our forecast area, the surface front will be approaching from
the north, coverage of showers and thunderstorms increasing as the
evening progresses. MLCAPE close to 2000 j/kg and DCAPE values of
700 to 1000 will likely drive some strong thunderstorms through at
least sunset. Cloud layer mean wind forecast is from 300 deg at
15 to 20 mph...so the added DCAPE would likely result is some
respectable thunderstorm outflow surface gusts of double those
wind values. An isolated pulse severe storm can't be ruled out,
but with lack of upper level dynamic support, there does not
appear to be an organized threat.

Models gradually bring front through southern WV/VA during the
overnight...winds becoming northerly on the back side of the
front. Convergence along the front will likely result in lingering
convection across the southern forecast area through the overnight
but diminishing in intensity with time. Clouds will also linger,
temperatures remaining mild, although some infiltration of dryer
air north of Interstate 64 may allow for cooler readings farther
north.

On Sunday, the surface front is progged to stall, along or just
south of the VA/NC border. Some drier air will push into northern
portions of the forecast area, but will have trouble making
inroads into this subtropical airmass. Scattered showers and
thunderstorms will once again develop along the frontal zone Sunday
afternoon, although expectation is for the greatest coverage to be
across our southern CWA as opposed to the north. Temperatures
will be more subdued (highs 70s mountains to lower 80s piedmont)
per cloud cover which will likely be pretty extensive across the
southern Appalachians along the frontal zone.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 330 PM EDT Saturday...

A shallow upper trof over the northeast US will give way to building
heights as a ridge amplifies over the eastern third of the country.
This will allow surface high pressure over the Great Lakes to more
eastward and briefly wedge down the east side of the Appalachians into
the first part of next week. This will also act to squeeze the
lingering frontal boundary over the region, and pieces of energy and
some moisture from a tropical circulation along the Gulf Coast become
entrained in the synoptic circulation over our region. This is trending
guidance in a wetter direction and will bring an enhanced chance for
showers/storms to our forecast for Sunday night through Monday, but
expect developing southeasterly flow to create some downsloping
conditions far west so will trim POPs accordingly. As the surface high
continues to slide eastward on Tuesday the flow will become more
southeasterly and should help confine the better for precipitation more
to the southern Blue Ridge. The airmass will remain very moist through
the period and there may be potential for some hydro issues due to
locally excessive rainfall mainly Sunday night into Monday. With
wedgelike conditions expect high temperatures to generally be well
below normal.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 330 PM EDT Saturday...

A broad, flat upper level ridge will be in place through the middle of
next week with a surface Bermuda high established off the coast. This
will keep a southerly flow of warm and moisture air coming into the
region. Overall synoptic forcing is weak but diurnal heating in the
unstable warm and moist airmass will help showers/storms bubble up
especially from the Blue Ridge westward. By the end of the week a
shallow trof will be moving through the Great Lakes region as a weak
surface boundary pushes in our direction from the northwest. Energy and
some additional moisture from a remnant tropical circulation also looks
to get absorbed into the synoptic flow as it shifts to a more
southwesterly direction ahead of the trof. This will enhance our
precipitation chances and aerial coverage of showers/storms as we head
into the weekend. Expect seasonally warm temperatures through the
period.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 740 PM EDT Saturday...

Surface front extends from New Jersey to southern Missouri.This
front will move into southern Virginia tonight then stall over
extreme northern North Carolina on Sunday. Thunderstorms will be
scattered along and just ahead of the front this evening. Wind
gusts of 30 to 40 knots are possible with any of the stronger
storms.

As surface and low level winds turn to the north then east behind
the front, ceilings will lower to IFR in the favored upslope areas
along the east slopes of the Blue Ridge overnight. Models bring
drier air into central Virginia behind the front on Sunday but low
confidence that this will advance as far south as KROA or KLYH.
Expect ceilings to lift back to VFR after sunrise on Sunday.

Proximity of the front will also determine precipitation
coverage...with greatest coverage of showers expected over the
Carolinas and southern Appalachians Sunday. KDAN is the most
likely TAF site to have showers Sunday afternoon.

Extended aviation discussion...

Sunday night through Tuesday easterly upslope flow deepens with
widespread rain, along with IFR ceilings and MVFR visibilities,
in the mountains and eastern foothills of the Appalachians.

An unsettled week is expected with southeast wind flow resulting
in low clouds and occasional showers through Thursday. MVFR cigs
will likely persist through Thursday with potential for IFR
conditions at night.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...AMS/PM
Hazardous weather outlook, Aug 6, 4:07 AM EDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 AM EDT SAT AUG 6 2016

NCZ001-002-018-VAZ007-009>020-022>024-035-WVZ042>044-507-508-070815-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
407 AM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>034-043>047-058-059-070815-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
407 AM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BRING TORRENTIAL
DOWNPOURS AND COULD LEAD TO LOCALIZED FLOODING. IN ADDITION...A
FEW STORMS COULD BECOME SEVERE WITH ISOLATED DAMAGING WINDS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 6, 8:29 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
829 PM EDT SAT AUG 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     6 N EVINGTON            37.31N 79.28W
08/06/2016                   CAMPBELL           VA   911 CALL CENTER

            A TREE WAS BLOWN DOWN ALONG TURKEY FOOT ROAD.

&&

16
Special weather statement, Aug 6, 8:32 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EDT SAT AUG 6 2016

VAZ033-043-070115-
HENRY-FRANKLIN-
832 PM EDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN FRANKLIN AND NORTHEASTERN HENRY COUNTIES...

AT 831 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FERRUM...
MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND BRIEF VERY HEAVY RAINFALL CAN BE
EXPECTED.

LOCATIONS IMPACTED INCLUDE...
AXTON...
SYDNORSVILLE...
FERRUM...
LEATHERWOOD...
AND LAUREL PARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3687 8009 3698 7998 3686 7964 3662 7970
TIME...MOT...LOC 0031Z 279DEG 14KT 3689 7994

RAB
Special weather statement, Aug 6, 8:50 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 PM EDT SAT AUG 6 2016

VAZ045-058-059-070145-
CHARLOTTE-HALIFAX-CAMPBELL-
850 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CHARLOTTE...SOUTHEASTERN CAMPBELL AND HALIFAX COUNTIES...

AT 849 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR KELLS CORNER TO NEAR CODY.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
BROOKNEAL...
KEYSVILLE...
AND CHARLOTTE COURT HOUSE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3689 7849 3670 7865 3667 7861 3663 7855
      3664 7858 3669 7865 3669 7868 3668 7870
      3659 7871 3656 7874 3654 7873 3654 7922
      3706 7909 3709 7913 3708 7914 3707 7918
      3711 7917 3703 7846
TIME...MOT...LOC 0049Z 317DEG 26KT 3689 7847 3694 7910

RAB
Special weather statement, Aug 6, 9:05 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT SAT AUG 6 2016

VAZ032-033-043-044-070200-
HENRY-PATRICK-PITTSYLVANIA-FRANKLIN-
905 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME EASTERN
PATRICK...SOUTHWESTERN PITTSYLVANIA...SOUTHERN FRANKLIN...AND HENRY
COUNTIES...INCLUDING THE CITY OF MARTINSVILLE...

AT 903 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SNOW CREEK TO NEAR SANVILLE. MOVEMENT WAS
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY
RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
SPENCER...
BASSETT...
AND SYDNORSVILLE.

THIS INCLUDES THE FOLLOWING LOCATIONS THE MARTINSVILLE SPEEDWAY AND
MARTINSVILLE AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3682 8022 3689 7973 3654 7948 3654 8008
TIME...MOT...LOC 0103Z 308DEG 28KT 3681 7975 3675 8010

RAB
Local storm report, Aug 6, 9:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 PM EDT SAT AUG 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     3 NW EVINGTON           37.26N 79.33W
08/06/2016                   BEDFORD            VA   911 CALL CENTER

            THREE TREES WERE BLOWN DOWN ALONG BETHEL CHURCH ROAD.

&&

16
Special weather statement, Aug 6, 9:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT SAT AUG 6 2016

VAZ033-043-044-058-059-070245-
HENRY-CHARLOTTE-HALIFAX-PITTSYLVANIA-FRANKLIN-
939 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
CHARLOTTE...PITTSYLVANIA...SOUTHEASTERN FRANKLIN...EASTERN
HENRY...AND HALIFAX COUNTIES...AS WELL AS THE CITY OF DANVILLE
THROUGH 1045 PM EDT...

AT 936 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR MOUNT LAUREL...TO LEDA...TO
CLIMAX...TO NEAR SNOW CREEK. MOVEMENT WAS SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY
RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
SOUTH BOSTON...
HALIFAX...
CHATHAM...
AND GRETNA.

THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR SMITH MOUNTAIN LAKE OR JOHN H. KERR
RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3689 7849 3670 7865 3663 7855 3669 7865
      3669 7868 3668 7870 3654 7873 3654 7974
      3704 7979 3703 7951 3701 7948 3702 7946
      3703 7947 3700 7847
TIME...MOT...LOC 0136Z 308DEG 19KT 3691 7913 3691 7970

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:03 PM EDTSpecial Weather StatementRNKCharlotte57 min
Aug 6, 8:21 PM EDTSpecial Weather StatementRNKPittsylvania54 min
Aug 6, 8:26 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania64 min
Aug 6, 8:32 PM EDTSpecial Weather StatementRNKCity of Martinsville43 min
Aug 6, 8:50 PM EDTSpecial Weather StatementRNKCharlotte, Halifax55 min
Aug 6, 9:05 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville55 min
Aug 6, 11:46 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville59 min
Aug 6, 10:29 PM EDTSpecial Weather StatementRNKCaswell, Rockingham, Stokes76 min
Aug 7, 11:36 AM EDTSpecial Weather StatementRNKAlleghany, Watauga84 min
Aug 7, 11:41 AM EDTFlash Flood WatchRNKAshe, Watauga, Wilkes9 hr
Aug 7, 1:35 PM EDTSpecial Weather StatementRNKAshe55 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.